MAUDE Adverse Event Report: ETHICON INC. J-VAC*RESEVOIR 300 ML; CATHETER TIP SUCTION

ETHICON INC. J-VAC*RESEVOIR 300 ML; CATHETER TIP SUCTION
Model Number 2163
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a mastectomy on (b)(6) 2021 and a reservoir was used.During surgery, when the reservoir was used it did not compress.When they squeezed the white plates together, the central window did not click into place, unable to create a vacuum.They have used for this patient another reservoir to monitor the this one to make sure that it is not faulty and did not work properly.Surgery delayed about 5 - 10 minutes, action taken when event occurred, took a third one that worked.Procedure successfully completed.No adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown, additional information has been requested however not received.Attempts to obtain the device however not received.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? did the reservoir come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? was air leakage detected? by the description of the issues appears it was used the names "reservoir" and "drains" interchangeably, please clarify which product did not compress and was unable to create a vacuum: device return status: note: events reported on mw# 2210968-2021-11531.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4, h4, h6 component code: g07002 product not returned.Additional information has been requested and received.Attempts have been made to obtain the product, not received to date.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? ju0139 for x2 2163 j-vac reservoir did the reservoir come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? no.Was air leakage detected? no air leakage detected.By the description of the issues appears it was used the names "reservoir" and "drains" interchangeably, please clarify which product did not compress and was unable to create a vacuum: the reservoir did not compress and was unable to create a vacuum.There was 2 reservoirs that malfunctioned.The third opened reservoir worked perfectly.Device return status: not available, been discarded by the hospital.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
CATHETER TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12821268
Report Number2210968-2021-11532
Device Sequence Number14678872
Product Code JOL
UDI-Device Identifier10705031003323
UDI-Public10705031003323
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number2163
Device Catalogue Number2163
Device Lot NumberJU0139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown